Texas, 2017Damaging Wind in Texas, June 7, 2017
June 7, 2017 · NWS MAF · 1 event in 1 county or zone
A couple of disturbances moved over the region. There was good wind shear and instability across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A couple of disturbances moved over the region. There was good wind shear and instability across the area. These conditions contributed to thunderstorms that produced strong winds across West Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 7, 11:19 PM CST, 33 minutes earlier.
Area forecast discussion, Jun 7, 11:19 PM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1219 AM CDT Thu Jun 8 2017
.DISCUSSION...
See 06z aviation discussion below.
&&
.AVIATION...
A line of TS is currently moving through CNM, and will be out of
the TAF vicinity within the next hour or two. TS should dissipate
before reaching any other TAF sites. VFR conditions and generally
southeast winds are otherwise expected.
Hennig
&&
.PREV DISCUSSION... /issued 233 PM CDT Wed Jun 7 2017/
DISCUSSION...
Another round of thunderstorms is expected to develop across
southeast New Mexico and west Texas tonight due to another
couplet of disturbances in the north to northwest flow rolling
out of New Mexico into west Texas by sunrise. It appears a
significant amount of the convection will begin later than last
evening due to the atmosphere being in recovery mode. Thunderstorms
should translate into southeast New Mexico later this evening and
track overnight into the upper Trans Pecos, Davis Mountains and
eventually the Permian Basin. Precipitation will have a better
chance of moving further southeast than last night due to the
development of a modest southeasterly low level jet developing
across the Rio Grande Valley and Permian Basin. A few strong to
isolated severe storms and locally heavy rainfall is expected
across southeast New Mexico where the better shear and instability
will reside.
Best chance of thunderstorms will shift south and east into the
lower Trans Pecos and Davis Mountains during Thursday as the
aforementioned disturbances continue to track southeast into those
locations. A few strong to severe storms can be expected with
shear approaching 30 knots and capes in excess of 1000 j/kg.
Another upper level disturbance in the northerly flow aloft will
kick off more precipitation Thursday night across southeast New
Mexico and the western half of west Texas.
This disturbance is forecast to weaken and move southeast through
the remainder of west Texas Friday with a slight chance of
thunderstorms from the southeast Permian Basin to the lower Trans
Pecos and Big Bend.
Precipitation chances should be on the decrease this weekend as
an upper level ridge to the west builds into the area. There
could be a stray storm or two Saturday with widely scattered
storms Sunday in west Texas due to very intense heating and mid
level moisture along the dryline.
Southwesterly flow aloft is expected to develop next Monday
through Wednesday with dryline thunderstorms possible each
afternoon and evening along and east of a dryline in intense
heating in west Texas.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 70 98 71 98 / 10 10 10 10
Carlsbad 68 102 68 102 / 20 10 10 0
Dryden 71 101 71 97 / 10 20 10 0
Fort Stockton 70 98 71 101 / 10 20 10 10
Guadalupe Pass 66 94 67 93 / 30 10 10 10
Hobbs 65 98 67 100 / 20 10 10 10
Marfa 60 91 59 94 / 30 30 20 20
Midland Intl Airport 70 98 72 99 / 10 10 10 10
Odessa 70 97 71 99 / 10 10 10 10
Wink 69 101 70 104 / 20 10 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
99/99/10
Hazardous weather outlook, Jun 7, 12:46 PM CST, 11 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
146 PM CDT Wed Jun 7 2017
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-081900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
146 PM CDT Wed Jun 7 2017 /1246 PM MDT Wed Jun 7 2017/
This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A few strong to severe thunderstorms will be possible into late
tonight mainly from Southeast New Mexico and the northwestern Permian
Basin, possibly down into the Upper Trans Pecos and Davis Mountains.
The main concerns will be large hail, damaging wind, and locally
heavy rainfall.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
Widespread hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be necessary across Southeast New Mexico and
the northwestern Permian Basin this afternoon.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland
In the hours before
Special weather statement, Jun 7, 6:01 PM CST, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
701 PM CDT WED JUN 7 2017
TXZ046-047-051-052-080100-
Martin TX-Dawson TX-Howard TX-Borden TX-
701 PM CDT WED JUN 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR BORDEN...NORTHERN HOWARD...
NORTHEASTERN MARTIN AND DAWSON COUNTIES UNTIL 800 PM CDT...
At 700 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 9 miles east of O'donnell, or 17 miles northwest of
Gail, moving south at 20 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Lamesa, Ackerly, Gail, O'donnell, Los Ybanez, Sparenberg, Flower
Grove, Patricia, Hancock, Lamesa Municipal Airport, Welch, Vealmoor,
Mesquite, Vincent, Punkin Center, Arvana, Union, Friendship, Tenmile
and Pride.
LAT...LON 3245 10204 3296 10214 3296 10133 3246 10119
TIME...MOT...LOC 0000Z 342DEG 18KT 3292 10168
82
Thunderstorm Wind, Culberson
- When
- June 7, 11:52 PM CST
- Where
- Culberson County, Pine Spgs
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 31.880, -104.800
A thunderstorm moved across Culberson County and produced a 59 mph wind gust at the Pine Springs mesonet site.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, June 7, 20172 deaths · 1 event
- Wildfire in Arizona, June 7 to 30, 2017$100,000 · 2 events
- Wildfire in Arizona, June 7 to 30, 2017$50,000 · 1 event
- Damaging Winds in Florida, June 7, 2017$25,000 · 53 kt wind · 5 events
- Tornadoes and Hail in North Dakota, June 7, 2017EF0 · 20 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 7, 201750 kt wind · 15 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 7, 201714 events
- Hail and Damaging Wind in Nebraska, June 7, 20172 in hail · 11 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 7, 20176 events
- Marine Thunderstorm Winds and Waterspout in South Atlantic Coastal Waters, June 7, 20176 events
- Hail in New Mexico, June 7, 2017$1,000 · 1.75 in hail · 6 events
- Flooding and Heavy Rain in Florida, June 7 to 8, 2017$10,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 697627.